MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT; BASE UNITS AND ADAPTERS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT; BASE UNITS AND ADAPTERS
Catalog Number A2101
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
An authorized distributor reported that during the operation, the mayfield ultra base unit (a2101) did not maintain correct tightening.Surgery time was increased for more than 30 minutes.There was no patient injury.End user hospital: (b)(6).
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The mayfield ultra base unit (a2101) was returned for evaluation: failure analysis - the reported complaint is confirmed from the evaluation.The inspection shows the handle was adjusted too easy; therefore, it cannot hold the required pressure.The shock cushion, cam support pin and set screw must be replaced because of wear, the adjusting wrench thread is broken, and the wrench needs to be replaced.The 6-inch transitional member has damaged inner threads.It must be replaced to prevent damaging and disrupting the function of the handle assembly.The left bracket is fixated to tight onto the connection tube, the dowel pin which fixates the bracket is deformed and the left bracket must be opened by removing the finishing cap.The unit has a scratched and worn off connection tube, and the unit¿s brackets were disassembled, and the handle has been removed.The connection tube must be replaced with the finishing cap and a pair of roll pins to reassemble the unit.To resolve the issues, the base unit¿s connection tube, the finishing cap, and the needed roll pins were replaced.The connection tube was drilled with the finishing cap and the right bracket.The unit was completely assembled, and the left moveable bracket was overhauled in the process.After completing the repair, the unit successfully passed a function test.Root cause - the complaint is confirmed via inspection of the unit.The probable root cause is mishandling of the unit and routine wear.Additionally, this unit is beyond integra's 7 years recommended life cycle (manufactured 2014).No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD ULTRA BASE UNIT
Common Device Name
BASE UNITS AND ADAPTERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22296947
Report Number3004608878-2025-00135
Device Sequence Number12992304
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Device Lot Number144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown